Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 100, NWS Jackson, MS

December 20, 2007Covington County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 20, 2007, 9:51 AM CST for Covington County, Mississippi. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 20, 2007, 9:51 AM CST (15:51 UTC)
Expired
Dec 20, 2007, 10:29 AM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 10:10 AM CSTTSTM WND DMGCollins, MSDAMAGE TO HOUSES AND BUILDINGS. ROOFS BLOWN OFF HOUSES. NUMEROUS TREES DOWN. 1 HOUSE DESTROYED
Dec 20, 10:10 AM CSTTORNADO 11 S Collins, MSUPDATE FROM NWS STORM SURVEY TEAM...8 MILE PATH FROM 1 S COLLINS TO 8 WSW HEBRON. BILLBOARD BLOWN OVER AND WAREHOUSE BUILDING DESTROYED. NUMEROUS TREES UPROOTED AND SNAPPED. COMPLETELY REMOVED THE ROOF OF A CHICKEN HOUSE AND CAUSED MINOR TO MODERATE ROOF DAMAG
Dec 20, 10:20 AM CSTTORNADO 17 Nne Seminary, MSSHORT PATH OF TORNADIC DAMAGE JUST INSIDE THE COVINGTON COUNTY BORDER WITH JONES COUNTY. ROOFS BLOWN OFF OF TWO MOBILE HOMES WITH EXTENSIVE DEBRIS STREWN. PARTIAL ROOF REMOVAL OFF OF FRAME HOME. NUMEROUS PINE TREES SNAPPED AND UPROOTED IN A CONVERGENT PATH. TO
Dec 20, 10:25 AM CSTTSTM WND DMGCollins, MSTRACTOR TRAILOR OVERTURNED ON HWY 49. TREES DOWN ALONG HIGHWAY. TOPS OF TREES TORN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 201551
TORJAN
MSC031-201630-
/O.NEW.KJAN.TO.W.0100.071220T1551Z-071220T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CST THU DEC 20 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...

* UNTIL 1030 AM CST

* AT 951 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TORNADO 6 MILES SOUTH OF LONE STAR...OR ABOUT 11 MILES SOUTHWEST OF
  COLLINS...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  COLLINS BY 1005 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3151 8958 3154 8959 3157 8965 3157 8968
      3163 8976 3168 8976 3180 8940 3144 8939
      3144 8958
TIME...MOT...LOC 1551Z 252DEG 36KT 3156 8970

$$

AEC
1 follow-up statement
000 
WWUS54 KJAN 201629
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST THU DEC 20 2007

MSC031-201639-
/O.CAN.KJAN.TO.W.0100.000000T0000Z-071220T1630Z/
COVINGTON MS-
1029 AM CST THU DEC 20 2007

...THE TORNADO WARNING FOR COVINGTON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

LAT...LON 3151 8958 3154 8959 3157 8965 3157 8968
      3163 8976 3168 8976 3180 8940 3144 8939
      3144 8958
TIME...MOT...LOC 1629Z 252DEG 36KT 3168 8928

$$

AEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 20, 3:43 AM CST, 6 hours 8 minutes earlier.

Area forecast discussion, Dec 20, 3:43 AM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 AM CST THU DEC 20 2007

.SHORT TERM...WELL WE ARE JUST GETTING STARTED RIGHT NOW. AT 8Z
CONVECTION HAD ENTERED THE NE LA PARISHES WITH THE DISTURBANCE OVER
THE OK/TX PANHANDLES AND A SFC LOW DEVELOPING ACROSS OK. BOTH THE
SFC FEATURE AND THE UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH
THE EAST INTO THE LOWER MS VALLEY LATER THIS MORNING WITH CONVECTION
EXPECTED THROUGH MOST OF THE DAY. LATER IN THE DAY AS THE SYSTEM
PUSHES FURTHER EAST THINGS WILL BEGIN TO DRY OUT FROM WEST TO EAST
WITH ALL OF THE CONVECTION EXPECTED TO MOVE OUT BY EARLY EVENING.

THROUGH THE REMAINDER OF THE MORNING AND MOST OF THE DAY HEAVY RAIN
WILL BE THE MAIN CONCERN BUT THERE IS THE SLIGHT RISK OF SEVERE
WEATHER THIS MORNING. AN AREA OF SHRA AND TSRA WILL CONTINUE TO MOVE
INTO THE AREA THIS MORNING AND INTO ECNTRL MS BY MIDDAY/EARLY AFTN.
RATHER DEEP MOISTURE WILL BE OVER THE AREA WITH PWS OF GREATER THAN
1.5 EXPECTED. COMBINE THIS WITH THE STRONG FORCING FROM OUR
DISTURBANCE AND THE COMBINATION OF LL CONVERGENCE/UL DIVERGENCE AND
THE RIGHT INGREDIENTS FOR DECENT RAINFALL ARE IN PLACE. THIS WILL
LIKELY LEAD TO WIDESPREAD 1-2 OF RAIN ACROSS MOST OF THE AREA BUT
ESPECIALLY CNTRL MS. AS FOR THE SEVERE CONCERN WITH THE WARM FRONT
NOT EXPECTED TO MOVE NORTH THROUGH THE AREA UNTIL LATE THIS MORNING
THE MAJORITY OF THE CONVECTION WILL BE ELEVATED. MID LEVEL LAPSE
RATES WILL STILL BE RATHER STEEP THROUGH MID MORNING BUT COMPARED TO
TO NRN LA AND SRN AR...THE CONVECTION MOVING INTO OUR AREA WILL
ACTUALLY MOVE INTO A LESS FAVORABLE ENVIRONMENT. THAT SAID ELEVATED
INSTABILITY AND DECENT LAPSE RATES WILL STILL KEEP THE RISK OF
HAILERS THROUGH THE MORNING. AFTER THE WARM FRONT MOVES THROUGH THE
SEVERE CHANCES MAY INCREASE SOME MAINLY ACROSS THE SE BUT TIMING IS
GOING TO BE THE BIG ISSUE. WITH THE SPEED OF THE CONVECTION RIGHT
NOW...SHRA AND TSRA WILL LIKELY MOVE INTO THE SE OR EVEN NORTH OF IT
BEFORE IT HAS A CHANCE TO DESTABILIZE MUCH. IF CONVECTION HOLDS OFF
THEN THERE WILL BE A BETTER CHANCE OF SEEING A FEW STRONG TO SEVERE
TSRA ACROSS THE SE INCREASING THE RISK OF WIND AND TORNADOES.

TONIGHT MOST OF THE RAIN SHOULD BE OFF TO THE EAST WITH ONLY THE SE
SEEING ISLTD SHRA EARLY IN THE EVN. THE BIG CONCERN TONIGHT WILL BE
FOG. WE ARE NOT GOING TO SE ANY SIGNIFICANT COLD FRONT MOVE THROUGH
WITH TODAYS SYSTEM BUT HIGH PRESSURE IS EXPECTED TO SET UP OVER THE
AREA TONIGHT. AT THE SAME TIME SKIES LOOK TO CLEAR THROUGH THE
NIGHT. ADD THE 1-2 INCHES OF RAIN FROM TODAY AND WE ARE SETTING UP
FOR A RATHER THICK FOG SCENARIO. GUI IS HITTING THE FOG HARD TOO AND
WITH THAT I HAVE INCREASED THE WORDING IN THE GRIDS AND ZONES TO
SHOW WIDESPREAD DENSE FOG ACROSS MOST OF THE AREA. THE ONE THING
THAT MIGHT HURT THINGS WOULD BE IF CLOUDS HANG AROUND LONGER THAN
EXPECTED BUT EVEN WITH THAT I STILL SEE PATCHY TO AREAS OF DENSE
FOG. I WILL MENTION THIS IN THE HWO BUT LET THE DAY CREW HAVE FINAL
SAY. /CAB/

.LONG TERM...FRIDAY THROUGH THURSDAY...BY FRIDAY WE SHOULD SEE UPPER LEVEL
RIDGING BRIEFLY MOVE OVER THE REGION AS THE SHORTWAVE MOVES TO THE
EAST. THE CWFA WILL SEE A BRIEF BREAK ON FRIDAY AND SHOULD REMAIN
DRY. RETURN FLOW WILL QUICKLY SET UP FRIDAY AHEAD OF OUR NEXT STORM
SYSTEM AND ALLOW FOR THE CWFA TO GET RATHER WARM FOR FRIDAY AND INTO
FRIDAY NIGHT.

THE BIG STORY FOR THE LONG TERM WILL BE THIS STORM SYSTEM WHICH WILL
BE MOVING THROUGH SATURDAY AND SATURDAY NIGHT. THERE IS A BIT OF
TIMING AND TRACK DIFFERENCES BETWEEN MODELS. THE GFS IMPLIES THAT
THE SURFACE LOW IS EXPECTED TO DEVELOP OVER TX AND MOVE NORTHEAST
TOWARD THE REGION AND GRADUALLY DEEPEN AS IT DOES SO. IT HAS SLOWED
SOME SINCE PREVIOUS RUNS AND BRINGS THE FRONT THROUGH THE CWFA
OVERNIGHT SATURDAY NIGHT.  THE ECMWF HAS A SOMEWHAT SIMILAR TRACK
BUT HAS A FASTER SOLUTION.  NEEDLESS TO SAY THAT THE TIMING AND
TRACK OF THIS SYSTEM COULD EFFECT THE EXPECTED WEATHER.  FOR NOW
HAVE GONE SLIGHTLY FASTER THAN THE LATEST GFS AND HAVE ADJUSTED POPS
ACCORDINGLY.  ALTHOUGH MODELS HAVE COME IN A LITTLE WEAKER AND LESS
AMPLIFIED WITH THIS SYSTEM...THE AREA SHOULD STILL GET ITS SHARE OF
STRONG TO SEVERE STORMS.  THERE WILL BE A DECENT UPPER JET OF
120-130 KT JUST NORTH OF THE CWFA.  THERE SHOULD BE ENOUGH MOISTURE
OVER THE REGION WITH PWATS BETWEEN 1.5-1.8 INCHES OVER THE CWFA AND
DEW POINTS REACHING THE LOWER TO MIDDLE 60S...MAINLY IN THE SOUTH.
MLCAPES LOOK TO BE AROUND 300-800 J/KG...MAYBE SLIGHTLY HIGHER.
700-500MB LAPSE RATES LOOK DECENT WITH VALUES UP ABOVE 7.0 C/KM.
SHEAR LOOKS DECENT WITH 0-1 KM SHEAR AROUND 30-40 KTS AND 0-3 KM
HELICITY AROUND 500 M2/S2.  WILL CONTINUE MENTION OF THIS SYSTEM
IN THE MORNING HAZARDOUS WEATHER OUTLOOK AND THIS WILL DEFINITELY
NEED TO BE WATCHED OVER THE NEXT FEW DAYS.

HIGH PRESSURE WILL BUILD INTO THE AREA FOR SUNDAY...BUT AGAIN THIS
SHOULD BE BRIEF. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH ON
CHRISTMAS DAY.  A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE
NORTHWESTERN GULF OF MEXICO AND TRACK TO THE NORTHEAST.  THIS WILL
BRING SHOWERS TO THE AREA FOR CHRISTMAS DAY...WELL MAINLY THE NIGHT
BEFORE AND SHOULD BE HEADING OUT OF THE AREA ON CHRISTMAS DAY.
AGAIN...THE TIMING AND TRACK OF THIS SYSTEM IS UNCERTAIN AS WELL.
HAVE PRETTY MUCH REMAINED WITH THE TIMING AND TRACK OF THE GFS...BUT
HAVE SLIGHTLY LOWERED POPS AS THEY ARE A HIGH OUTLIER IN ENSEMBLE
GUI.

UPPER LEVEL RIDGING WILL AGAIN BRIEFLY MOVE OVER THE CWFA BEFORE OUR
NEXT SYSTEM.  BOTH THE GFS AND ECMWF BRING A FRONT THROUGH THE CWFA
WEDNESDAY NIGHT INTO THURSDAY OF NEXT WEEK.  THE ECMWF TRACKS THE
LOW FARTHER TO THE NORTH AND IS QUICKER BRINGING THE FRONT INTO THE
CWFA.  THE GFS HAS A DEEPER LOW THAT MOVES FROM NORTHERN LA INTO
NORTHERN MISSISSIPPI...AND HAS THE FRONT LEAVING THE CWFA BY EARLY
THURSDAY MORNING.  NEEDLESS TO SAY THERE IS STILL MUCH UNCERTAINTY
WITH THIS SYSTEM AND HAVE REMAINED PRETTY MUCH WITH GUI FOR THIS
PERIOD FOR NOW.  AS A SIDE NOTE...THIS COULD BE YET ANOTHER STORM
SYSTEM CAPABLE OF PRODUCING STRONG STORMS AND WILL HAVE TO BE
WATCHED OVER THE NEXT FEW DAYS. /14/

&&

.AVIATION...CONDITIONS ARE ONLY EXPECTED TO DETERIORATE THROUGH THE
MORNING. IFR CEILINGS ARE EXPECTED TO MOVE IN/DEVELOP OVER MOST OF
THE AREA LATER THIS MORNING. THE LONE EXCEPTION COULD BE HBG. IN
ADDITION TO THE LOW CEILINGS...VISBIES WILL LIKELY BECOME AN ISSUE
AT TIMES DUE TO THE RAIN. TSRA ARE EXPECTED AS WELL AND THIS WOULD
GREATLY REDUCE VISBIES AT TIMES BUT SOME TSRA COULD ALSO CONTAIN
HAIL. BY MIDDAY THINGS SHOULD BEGIN TO IMPROVE ACROSS THE WEST BUT
LOW CLOUDS AND TEMPO VSBY PROBLEMS SHOULD PERSIST THROUGH EARLY
AFTN ACROSS THE EAST. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       45  71  52  69 /   7   1  13  23
MERIDIAN      42  73  47  69 /  16   1  10  19
VICKSBURG     49  72  51  70 /   3   1  16  33
HATTIESBURG   47  75  48  71 /  36   2  10  20
NATCHEZ       49  74  52  74 /   4   2  15  34
GREENVILLE    49  67  52  65 /   3   2  18  38
GREENWOOD     48  72  51  72 /   4   1  16  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAB
LONG TERM: 14
Hazardous weather outlook, Dec 20, 9:35 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CST THU DEC 20 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
935 AM CST THU DEC 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF THE
ARKLAMISS TODAY. THE AREA OF GREATEST CONCERN WILL BE ALONG AND
SOUTHWEST OF A LINE FROM FROM OAK GROVE...LOUISIANA TO JACKSON TO
LAUREL...MISSISSIPPI. THE PRIMARY RISK FROM SEVERE STORMS WILL BE
HAIL AND GUSTY TO DAMAGING WINDS. ALSO A TORNADO COULD OCCUR IN SOME
OF THE MOST INTENSE SEVERE STORMS FOR TODAY. AN APPROACHING UPPER
LEVEL DISTURBANCE WILL CONTINUE TO BRING NUMEROUS SHOWERS AND
EMBEDDED THUNDERSTORMS THROUGH THE DAY. THE COMBINATION OF ADEQUATE
MOISTURE...RELATIVELY COLD AIR ALOFT...AND WIND SHEAR WILL GIVE SOME
STORMS THE ABILITY TO PRODUCE SEVERE HAIL ACROSS WESTERN MISSISSIPPI
AND NORTHEASTERN LOUISIANA. DURING THE DAY THE RISK FOR HAIL WILL
SPREAD TO THE SOUTHEAST TO INCLUDE MOST OF CENTRAL AND SOUTHERN
MISSISSIPPI. A FEW STORMS COULD ALSO BEGIN PRODUCING GUSTY TO
DAMAGING WINDS THIS MORNING THROUGH THE AFTERNOON MAINLY ALONG AND
SOUTH OF A LINE FROM WINNSBORO LOUISIANA TO MENDENHALL TO LAUREL.
THE STORMS SHOULD DIMINISH FROM WEST TO EAST BEFORE SUNSET AS A
TROUGH PASSES EAST OF THE REGION. HEAVY RAINFALL OF ONE TO TWO
INCHES WILL ALSO BECOME LIKELY FOR MOST CENTRAL AND SOUTHERN
SECTIONS FOR TODAY.

ON THE HEELS OF THE WIDESPREAD RAINFALL ON TODAY...RAPIDLY
CLEARING SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR
WIDESPREAD DENSE FOG DEVELOPMENT. IN THE MID AND LATE EVENING PATCHY
FOG WILL BEGIN TO DEVELOP WITH FOG GETTING THICKER THROUGH THE NIGHT.
THE FOG SHOULD GREATLY REDUCE VISIBILITIES THROUGH MID OR LATE
MORNING WITH MOST OF THE OUTLOOK AREA BELOW A QUARTER OF A MILE FOR
QUITE A WHILE. THE FOG SHOULD BURN OFF BY MIDDAY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR THE ENTIRE REGION FOR
SATURDAY AND SATURDAY NIGHT. A MOIST GULF AIRMASS WILL SURGE BACK
INTO THE REGION FRIDAY NIGHT AHEAD OF A STRONG COLD FRONT. AN AREA OF
LOW PRESSURE WILL DEVELOP ALONG THE COLD FRONT...WHICH WILL PASS
THROUGH THE REGION PROBABLY SATURDAY NIGHT. CONDITIONS WILL FAVOR THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. THE STORMS SHOULD EXIT
THE REGION BY SUNDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A SHORT TIME ON TODAY BUT MORE LIKELY
ON SATURDAY INTO SATURDAY NIGHT. OTHERWISE...ACTIVATION SHOULD NOT BE
NEEDED SUNDAY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Dec 20, 7:33 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 AM CST THU DEC 20 2007

MSZ062-201415-
LINCOLN MS-
733 AM CST THU DEC 20 2007

STRONG THUNDERSTORM OVER NORTHERN LINCOLN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LOYD STAR AT 732 AM CST...MOVING
EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN LINCOLN COUNTY...INCLUDING THE CITY OF BROOKHAVEN...SHOULD
MONITOR THIS STORM CLOSELY.

AEC
Special weather statement, Dec 20, 8:20 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CST THU DEC 20 2007

MSZ061-201450-
FRANKLIN MS-
820 AM CST THU DEC 20 2007

...STRONG THUNDERSTORM MOVING OVER FRANKLIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BUDE AT 820 AM CST...MOVING EAST AT 60 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

AEC
Special weather statement, Dec 20, 8:40 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CST THU DEC 20 2007

MSZ062-201510-
LINCOLN MS-
840 AM CST THU DEC 20 2007

...STRONG THUNDERSTORM OVER LINCOLN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHWEST OF WEST LINCOLN AT 840 AM CST...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LINCOLN COUNTY...INCLUDING THE CITY OF BROOKHAVEN...SHOULD
MONITOR THIS STORM CLOSELY.

AEC
Local storm report, Dec 20, 9:04 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
12/20/2007                   LINCOLN            MS   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS CALIFORNIA ROAD

&&

GERARD
Special weather statement, Dec 20, 9:08 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CST THU DEC 20 2007

MSZ054-201540-
COPIAH MS-
908 AM CST THU DEC 20 2007

...STRONG THUNDERSTORM OVER EASTERN COPIAH COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHWEST OF HOPEWELL AT 908 AM CST...AND WAS MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH COUNTY...INCLUDING THE CITY OF CRYSTAL SPRINGS...
SHOULD MONITOR THIS STORM CLOSELY.

AEC
Local storm report, Dec 20, 9:20 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     4 NE BROOKHAVEN         31.62N 90.40W
12/20/2007                   LINCOLN            MS   EMERGENCY MNGR

            *** 1 INJ *** 1 TRAILER HEAVILY DAMAGED...1 HOME
            DAMAGED...NUMEROUS TREES DOWN...POSSIBLE TORNADO

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 8:45 AM CSTSevere Thunderstorm WarningJANLincoln45 min
Dec 20, 9:03 AM CSTSevere Thunderstorm WarningJANLawrence42 min
Dec 20, 9:20 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson40 min
Dec 20, 9:31 AM CSTSevere Thunderstorm WarningJANJefferson Davis44 min
Dec 20, 9:39 AM CSTTornado WarningJANJefferson Davis32 min
Dec 20, 10:05 AM CSTSevere Thunderstorm WarningJANSimpson, Smith40 min
Dec 20, 10:13 AM CSTSevere Thunderstorm WarningJANJones47 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.